Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: MAOIs Jedi

Posted by Bob on November 20, 2005, at 20:06:25

In reply to Re: MAOIs Bob, posted by Jedi on November 20, 2005, at 1:50:44

> > Your info is heartening. I assume you are not getting extreme side effects, or otherwise you'd be off of it? If you don't mind me asking, what types of things did you augment Nardil with, assuming that none of the SSRIs are available?
> >
> > Again, it's not that I am somehow against the MAOIs, just that I've had a bad time with so many meds for so long that I'm real skittish now.
> >
> > I basically have major depression, major anxiety, and some obsessional/rumination problems.
>
> Hi Bob,
> I do get side effects from the Nardil. I am on a fairly high dosage of between 75 and 105mg. Most of the side effects have gone away over time. I no longer get orthostatic hypertension. In fact Nardil will decrease borderline hypertension, so that if you are affected with this ailment, another med for this is probably not necessary.
>
> The main side effects that are still with me are carbohydrate cravings which cause my weight gain and delayed ejaculation. The weight gain can be controlled with vigorous exercise. When you are severely depressed, forcing yourself to exercise can be very difficult. Weight gain is also a symptom of my atypical depression. The delayed ejaculation has not been much of a problem for me, there are augmentations to handle this, also.
>
> What it comes down to is a choice. I can fight though some minor side effects or lay in bed for 16 hours a day and watch my life and family disappear.
>
> Currently, I am augmenting with 1mg of clonazepam. There is some current research that augmenting with up to 3mg of clonazepam can help resistant depression. I may try this for a month while reducing my Nardil dosage, just to see what happens. I've also augmented with nortriptyline which is the major metabolite of amitriptyline & effects mostly NE. I've used bupropion with Nardil also. This is officially contraindicated but helped with my Nardil induced weight gain. I found the bupropion caused some initial agressiveness but the Nardil counteracted the anxiety producing effects of bupropion. Never augment Nardil or Parnate with an SSRI. They potentiate serotonin in the brain by different pathways. Serotonin syndrome is the result. Anyway Bob, there are many things left to try. It can be a long hard road, but we do what's put in front of us.
> Take care,
> Jedi

Jedi

I feel deeply for you. I know exactly what you mean about a "long hard road". Not only that, but nobody can possibly imagine this plight who hasn't gone through it. I guess that's the way it is for other plights too. Still, the burden of this situation is unbelievably difficult, and to think that it's for life is just brutal. Ok, enough said.

It seems like it would be very difficult to tolerate Nardil along with Nortriptyline! Those are two heavy drugs. I didn't know that adding clonazepam would help depression. I thought benzos would only calm someone down, but that's it.

Are you saying that you have had success controlling your weight with exercise, that you have not been able to exercise because of your depression?

I assume that since you are taking a relatively high dose of Nardil and that you have augmented with different things that you experienced at least a partial fade out with the therapeutic effects of Nardil?

Bob

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Bob thread:579730
URL: http://www.dr-bob.org/babble/20051119/msgs/580695.html